Food Network Canada's spring 2011 schedule kicks off April 4

Food Network Canada is in full bloom with the hottest, most entertaining, food-related programming beginning April 4th.

The heat is on every Tuesday night with two brand new competitive series hosted by renowned Food Network favourites, including Chef Tyler Florence as he oversees the culinary road trip competition in The Great Food Truck Race and Chef Robert Irvine in his latest mission – to take on America’s most desperate restaurants in Restaurant: Impossible.

Wednesday nights serve up three back-to-back episodes of mouth-watering adventures including Eat St., Outrageous Food, and Kid in a Candy Store.  

From the world’s biggest pizza to Nitrogen flash-frozen ice cream, and the best passed-through-generations greasy spoon ribs and chili, these three new series will take viewers’ taste buds on a wild ride.

Finally, after much anticipation, the biggest culinary competition is crossing the border with the premiere of Top Chef Canada on April 11th.

Returning for new seasons are four Food Network favourites, Iron Chef America; Chopped; Diners, Drive-ins and Dives; Cupcake Wars; and Food Network Challenge.  

 

Brand New Series:

 

The Great Food Truck Race (Canadian Broadcast Premiere) (6×60 mins)

Tuesdays at 9 p.m. ET/10 p.m. PT beginning April 5

The Great Food Truck Race, hosted by Chef Tyler Florence, follows seven teams representing the United States’ best food trucks as they hit the road to cook their way across the country. The teams of two are comprised of husbands and wives, brothers and sisters, best friends and other duos who are running the most successful, outrageous food trucks in the country. In each city, teams are given a limited budget and have the weekend to strategize how best to sell their product. Each week, the teams that sell the most food race on to the next episode while one losing team drives home. In the end, only one food truck remains and the team behind the wheel wins the $50,000 grand prize. 

 

Restaurant: Impossible (Canadian Broadcast Premiere) (6×60 mins)

Tuesdays at 11 p.m. ET/8 p.m. PT beginning April 5

Turning around a failing restaurant is a daunting challenge under the best of circumstances. Attempting to do it in just two days with only $10,000 may be impossible. But Chef Robert Irvine is ready to take on the challenge. He’ll use a little MacGyver and a lot of muscle to rescue these desperate places from complete collapse. Can one man, in two days, with just $10,000, turn the tide of a failing restaurant and pave the road to a successful future? Find out as Chef Robert Irvine takes on Restaurant: Impossible.

 

Eat St. (World Broadcast Premiere) (13×30 mins)

Wednesdays at 9:30 p.m. ET/10:30 p.m. PT beginning April 6

Eat St. is a lip-smacking celebration of North America’s tastiest, messiest and most irresistible street food. From Tijuana-style tacos served out of an Airstream trailer and pizzas baked in a brick oven on wheels to classic hot dogs with all the fixings and sirloin burgers slathered in bacon jam – food cart fare is the hottest trend going. The stars of the show are the vendors – food mavericks with creative takes on mobile meals and inspiring stories to tell. Seeking out the very best curbside eats all over North America, Eat St. is your grease-stained roadmap to the ultimate street food experience. Comedian James Cunningham hosts the series.

 

Outrageous Food (Canadian Broadcast Premiere) (8×30 mins)

Wednesdays at 10 p.m. ET/11 p.m. PT beginning April 6

In Outrageous Food, “Big Chef” Tom Pizzica, season six finalist from The Next Food Network Star, is on a quest to unearth the most jaw-dropping, eye-popping, occasionally heart-stopping foods in the United States. From the absurdly spicy (“Ninja” sushi rolls made with fresh habaneros, cayenne peppers and wasabi oil) to the ridiculously pricey (the $175 burger made with Kobe beef, black truffles and foie gras) and the blatantly bizarre (corn-on-the-cob-flavoured ice cream), Tom learns the secrets of these out-of-this-world eats from the chefs at all the locales. Years of experience working in kitchens coupled with his every-guy likeability, sharp wit and appetite for bold food, Tom Pizzica takes Outrageous Food to new heights.

 

Kid in a Candy Store (Canadian Broadcast Premiere) (13×30 mins)

Wednesdays at 10:30 p.m. ET/11:30 p.m. PT beginning April 6

Join Adam Gertler, the epitome of a big kid in a candy store, as he travels across the United States and proves that some of the coolest, quirkiest and tastiest treats come from the world of sweets. In this series, he’ll introduce us to the people and places creating whimsical confections and desserts to satisfy your sweet tooth. From wild and wacky twists on traditional favourites, like deep-fried cupcakes or sweet beet ice cream, to the most scrumptious and creative candy, cakes and frozen snacks in the country, this sweet joyride will make you feel like a kid again.

 

Top Chef Canada (World Broadcast Premiere) (13×60 mins)

Mondays at 9 p.m. ET/10 p.m. PT beginning April 11

Top Chef Canada is the highly-anticipated homegrown version of the hit Emmy Award winning Bravo! series Top Chef. In this high stakes competition series, 16 Canadian chefs battle it out to win a $100,000 cash prize, a GE Monogram Kitchen valued at over $30,000, and the coveted title of Canada’s Top Chef. Each week, the chefs compete in various Quickfire and Elimination Challenges that test their culinary skills and uncover if they have what it takes to be a Top Chef. At the centre of the entire competition is critically acclaimed Chef Mark McEwan who assumes the role of Head Judge. Joining Chef McEwan at the table week to week is the sophisticated and elegant Top Chef Canada Host Thea Andrews and noted restaurateur Shereen Arazm as Resident Judge.

 

New Seasons of Returning Favourites:

 

Iron Chef America (Canadian Broadcast Premiere) 

Mondays at 10 p.m. ET/11 p.m. PT beginning April 4

 

Chopped (Canadian Broadcast Premiere) 

Tuesdays at 10 p.m. ET/11 p.m. PT beginning April 5

 

Diners, Drive-ins and Dives (Canadian Broadcast Premiere)

Wednesdays at 9 p.m. ET/10 p.m. PT beginning April 6

 

Cupcake Wars (Canadian Broadcast Premiere) 

Thursdays at 9 p.m. ET/10 p.m. PT beginning April 7

 

Food Network Challenge (Canadian Broadcast Premiere) 

Sundays at 7 p.m. ET/9 p.m. PT beginning April 10

About the author